Jump to content
Sign in to follow this  
melindasue37

hello to everyone

Recommended Posts

Hello everyone. After spending hours the last couple days reading the posts...I wanted to introduce myself.

The support and outpouring of concern and care from what I have read is so comforting. It is nice to know that others are going through the same types of difficult bumps in the road.

My mother was diagnosed with lung cancer in September 04. She is 68 years old and has smoked heavily for many many years. She did quit as soon as she found out, which makes me so proud of her. She has been through radiation and chemo. The last treatment wasn't working so her doctor has just recently put her on tarceva. She started taking it June 22 and we are praying for the rash to show up. Kind of a double edged sword to want that, but I keep hearing that if you don't get the rash it isn't working properly. Does anyone know if there is much truth to that?? Also, can anyone tell me how long it usually takes?

Thanks to everyone already who has posted...I've gained so much knowledge already.

Melinda :D [/b]

Share this post


Link to post
Share on other sites

Hi, Melinda, I have no idea, but will be interested in the responses as Brian began Tarceva on June 23. He has no rash and no diahrea yet.

Glad you found us...........prayers for your mom and your family and hugs for you.

Pat and Brian

Share this post


Link to post
Share on other sites

Welcome! Sorry for the reason you're here, but glad you are.

I took Iressa from Jan to June this year and had the rash from about the 7th day in. For me, it was just like acne on my chin, around my nose - you know, the usual places for acne. My skin was drier than usual, but no real itchiness or anything.

I started Tarceva on June 7 and, sure enough, about 8 days in I "broke out." This time, it's a little worse, because Tarceva is stronger than Iressa, so I also have some spots on my neck, chest, and back.

I've talked to the manufacturer's rep and she stresses the rash means it's working. I have also read online the same info resulting from clinical tests - "that rash and performance status correlated with outcome." At first, I treated it with acne products, but that only seemed to aggrevate the rash. I just use Neutrogena acne wash on my face and a mild face moisturizer with SPF 30. Direct sun is also irritating. Your mom should drink lots of water.

I also had some diarreha on the 10th day and occasionally since, but it's not bad at all. You may want to prepare your mom for that, too, though. I was told to use Imodium if I felt I needed it - but I haven't really needed to use anything.

Good luck to your mom and to you, as well.

Leslie

Share this post


Link to post
Share on other sites

Pat....from Leslie's response...I'll be praying that both my Mom and Brian will be getting the rash soon!!!

Leslie....thank you for your knowledge and advice.

I'll pass it on to my Mom today.

Thank you both for responding so quickly.

I'll remember both of you and your families in my prayers....

Hugs,

Melinda

Share this post


Link to post
Share on other sites

Melinda,

I don't know anything about Tarceva, but I wanted to welcome you to the group. If you need anything just yell. There's nearly always someone that can answer your questions or give you a good suggestion of where to look for it. My best to you and your mom.

Sue

Share this post


Link to post
Share on other sites

There are many different opinions on the rash. With Iressa they told us the rash made no difference. There are some individuals on here that do not have the rash and the drug is working, while others break out and it doesn't work. So don't worry about the rash...just the results of the scans. By the way...the rash...it's really not a rash, there's just no other word to describe it. :shock:

Share this post


Link to post
Share on other sites

Thanks for all the warm welcomes!!!

Just back at work today after spending the weekend with my Mom and step dad. We were all hoping that my Mom would be getting that darn rash...but no such luck. She has an appointment for another scan this Wednesday so we'll be praying that the Tarceva really can work without the side effects. Hope everyone had a good 4th of July weekend. :)

Melinda

Share this post


Link to post
Share on other sites

Hi Melinda,

I hope all went well for your mom on Wednesday and the tarveca is working.

Will be looking to seeing your post.

Maryanne

Share this post


Link to post
Share on other sites

Hi Melinda

My father will be going on Tarceva next week. I've been asking about this "rash thing" and if it indicates that it is working or not. I've had several responses and it seems that no one really knows. So I guess we won't get any early indications; it will depend on the scans.

Best of luck to your mom.

Gail p-m

Share this post


Link to post
Share on other sites

Thanks for the warm welcome Amie.

Well informed definately describes the people here. I am so glad I found this website. It has been a little difficult at times to get back to work after getting involved reading the posts. There is so much I want to learn about the cancer...I feel it is the best way to fight "IT". I'm trying to get my Mom into getting online because I just know that after reading some of the posts her attitude would be a little more positive, but I guess everyone has their highs and lows days.

She never did get the rash from the tarceva and I know how scared she is to get her scan next Wednesday. It's going to be a long weekend...but, she's a fighter. :D

Prayers to you also,

Melinda

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...